Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 6, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Nov 9, 2022, 1:03 PM EST for Miami-Dade County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2022, 1:03 PM EST (18:03 UTC)
- Expired
- Nov 10, 2022, 3:59 AM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS72 KMFL 091803 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 103 PM EST Wed Nov 9 2022 FLZ074-173-100215- /O.NEW.KMFL.WI.Y.0006.221109T1803Z-221110T1200Z/ Metro Miami-Dade-Coastal Miami-Dade- Including the cities of Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 103 PM EST Wed Nov 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Metro Miami-Dade and Coastal Miami-Dade Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
473 WWUS72 KMFL 092126 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 426 PM EST Wed Nov 9 2022 FLZ074-173-100530- /O.CON.KMFL.WI.Y.0006.000000T0000Z-221110T1200Z/ Metro Miami-Dade-Coastal Miami-Dade- Including the cities of Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 426 PM EST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Metro Miami-Dade and Coastal Miami-Dade Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
875 WWUS72 KMFL 100317 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1017 PM EST Wed Nov 9 2022 FLZ074-173-101100- /O.CON.KMFL.WI.Y.0006.000000T0000Z-221110T1200Z/ Metro Miami-Dade-Coastal Miami-Dade- Including the cities of Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 1017 PM EST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Metro Miami-Dade and Coastal Miami-Dade Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
977 WWUS72 KMFL 100859 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 359 AM EST Thu Nov 10 2022 FLZ074-173-101000- /O.CAN.KMFL.WI.Y.0006.000000T0000Z-221110T1200Z/ Metro Miami-Dade-Coastal Miami-Dade- Including the cities of Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 359 AM EST Thu Nov 10 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts will continue to decrease thtrough the area and therefore the wind advisory has been cancelled $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:20 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1020 AM EST Wed Nov 9 2022
...New UPDATE...
.UPDATE...
Issued at 1013 AM EST Wed Nov 9 2022
The forecast for today remains on track as Tropical Storm Nicole
continues to strengthen as it moves westward towards the Florida
Peninsula. We are already seeing impacts from the storm, as
northerly winds have strengthened across the east coast metro
to around 15-25 mph with gusts to 30-35 mph. Scattered to
numerous showers are also moving across the area, bringing gusty
winds and downpours. The strongest showers have brought gusts
exceeding 40 mph. As we move into the afternoon and evening,
showers will continue to increase in coverage, and northerly winds
will strengthen even more. Under mostly cloudy skies, high
temperatures this afternoon will generally top out in the upper
70s, with a few areas reaching 80.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 153 AM EST Wed Nov 9 2022
Overview: Tropical Storm Nicole is currently located just east of
the northern Bahamas and is tracking generally west-southwest due to
high amplitude ridging is positioned to its north. The system's
movement will gradually turn more westerly and then northwesterly
later today into tonight as the eastern CONUS ridge shifts east.
Guidance is in relatively good agreement that the system should make
landfall tonight in east-central or southeast Florida, although the
exact landfall point could range from northern PB county to Indian
River County.
As of early this morning the convective pattern around the storm is
still not very impressive or textbook as dry air remains entrained
into the circulation, and will likely at least partially be an
inhibiting factor for intensification going forward. That being said
the storm will be traversing the highest OHC in its lifetime today,
and the National Hurricane Center (along with most guidance)
consequently anticipates at least some modest strengthening to a
Category 1 hurricane. It is also anticipated that the system will
acquire a more robust and symmetric convective pattern around the
center, although it remains to be seen if some subtropical
characteristics (notably an asymmetric & north-side dominant
structure) are retained.
Timing: Showers with gusty winds are expected to continue through
the morning, with more intense squalls likely later this afternoon
into tonight (with the worst weather over northern portions of the
area). Conditions will begin to improve from SE-NW Thursday morning
as the system clears the area, although some residual showers will
be possible through the day as moisture wraps around the system.
Impacts...
Wind: For much of the area the strongest winds will likely occur in
showers/squalls and gusts 40-50mph will be possible areawide with
these storms. Stronger synoptic winds will be possible in primarily
Palm Beach county (particularly near the coast) and gusts to
hurricane force will be possible this evening, particularly if the
more southern track verifies and the system's inner core passes
over the area.
Rain: Given the track and anticipated structure of the system there
will likely be a fairly sharp SW-NE gradient in rainfall over the
area. Amounts will likely only be around an inch or less over SW
Florida and far southern Miami-Dade, while a general 1-3 inches is
expected over most of the Miami-Fort Lauderdale metro area. The
highest amounts are expected in Palm Beach and Glades counties where
a widespread 2-4 inches is expected with locally higher amounts (up
to around 6 inches) possible.
Tornadoes: As mentioned in previous discussions the overall tornado
threat for our area is lower than in Ian, as the track of the system
would place us in the generally more unfavorable southern half of
the system. That being said there may be a window this evening where
wind fields and low-lvl thermodynamics may become briefly favorable
over primarily PB county and the Lake region. Consequently an
isolated tornado cannot be ruled out and SPC has placed that area in
a marginal risk for tornadoes.
Details on tidal, beach, and marine impacts can be found in later
sections of this discussion.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 153 AM EST Wed Nov 9 2022
Nicole will be picking up forward speed and moving through the
Mid-Atlantic quickly starting on Friday as it gets absorbed into
the northern stream flow. Breezy conditions will continue
subsiding through the day with a few passing light showers still
possible. Very low rain chances with the potential for a light
passing shower will continue through most of the weekend as deep-
layer dry air remains in place behind Nicole, but a thin layer of
low-level moisture remains in the surface southwesterly flow. In
general, mixing some of the drier air aloft down to the low-levels
will allow evening temperatures to fall to the mid to upper 60s
along the coasts, and to the upper 50s to low 60s across the
interior. Afternoon highs will warm each afternoon into the low to
middle 80s. A front is forecast to approach south Florida early
next week, though substantial cooling, or dry air is not expected
at this time as a clean frontal passage is not anticipated.
Instead, low-level flow will quickly shift back southerly as the
front lifts north.
&&
.AVIATION...
(12Z TAFS)
Issued at 630 AM EST Wed Nov 9 2022
Conditions are forecast to deteriorate through the TAF period
today. The highest winds are forecast at PBI, with only slight
decreases heading down the east coast. This morning the highest
winds will be in passing showers, but as the day progresses and
rain becomes more steady as Nicole approaches, gusts 30-40 knots
and sustained 20-30 knots will be far more common. Depending on
the eventual landfall location of Nicole, winds may need to be
nudged upward (at least at PBI), and should there be any nocturnal
decoupling of winds this evening (unlikely), windshear could
become a concern.
&&
.MARINE...
Issued at 153 AM EST Wed Nov 9 2022
Dangerous marine conditions will remain in place across the Atlantic
waters through the remainder of the week as Tropical Storm Nicole
moves through the region. Strong winds and very high seas will
continue through Thursday across the Atlantic and Gulf waters.
Marine conditions will gradually begin to improve over the local
waters by Friday and into the upcoming weekend as Nicole rapidly
pulls away from the region.
&&
.BEACHES...
Issued at 153 AM EST Wed Nov 9 2022
The greatest threat for significant beach erosion, large breaking
waves, and coastal inundation will be during high tide cycles
today and tonight. The impacts will be greatest along the Palm
Beach coastline, and possibly as far south as Broward county.
Beach conditions are forecast to deteriorate along the west coast
through the day on Thursday as Nicole crosses the state and
onshore flow becomes established. Strong and frequent rip
currents, minor coastal flooding, and elevated surf are the
current expectations across the Collier coast. Marine and beach
conditions will gradually improve through Friday, especially along
the west coast and as far south as Miami Dade county. Broward and
Palm Beach counties will be a little slower to improve as
wave/surf heights need slightly more time to recover.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 73 85 75 / 100 80 60 40
West Kendall 80 71 84 71 / 90 80 60 40
Opa-Locka 80 72 84 73 / 100 90 60 40
Homestead 79 72 83 73 / 90 70 60 40
Fort Lauderdale 80 72 84 75 / 90 90 50 40
N Ft Lauderdale 79 72 83 74 / 100 90 60 40
Pembroke Pines 79 71 83 73 / 100 90 60 40
West Palm Beach 80 71 83 73 / 100 100 60 30
Boca Raton 80 71 85 73 / 100 100 60 40
Naples 80 72 80 73 / 80 80 80 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ067-068-071-072-172.
Tropical Storm Warning for FLZ063-066>068-071-072-172.
Tropical Storm Watch for FLZ074-173.
Hurricane Warning for FLZ168.
Flood Watch through Thursday afternoon for FLZ063-066>068-071-
072-074-168-172-173.
Storm Surge Watch for FLZ168-172.
Storm Surge Warning for FLZ168.
High Rip Current Risk through Thursday evening for FLZ172-173.
Coastal Flood Advisory until 7 PM EST Thursday for FLZ173.
AM...Hurricane Watch for AMZ610-651-671.
Tropical Storm Warning for AMZ610-651-671.
Tropical Storm Watch for AMZ630.
Hurricane Warning for AMZ650-670.
GM...Small Craft Advisory until 7 PM EST Thursday for GMZ656-657-676.
&&
SHORT TERM...Carr
LONG TERM....Harrigan
AVIATION...CulverHazardous weather outlook, Nov 9, 10:20 AM EST, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 1020 AM EST Wed Nov 9 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 101530- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1020 AM EST Wed Nov 9 2022 ...NICOLE CONTINUES TO TRACK TOWARDS THE EAST COAST OF FLORIDA AND IS EXPECTED TO MAKE LANDFALL TONIGHT... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. NHC is currently issuing advisories for Tropical Storm Nicole, please see the latest Hurricane Threats and Impacts (HTI) graphics for specific hazard information. https://www.weather.gov/srh/tropical?office=mfl .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. NHC is currently issuing advisories for Tropical Storm Nicole, please see the latest Hurricane Threats and Impacts (HTI) graphics for specific hazard information. https://www.weather.gov/srh/tropical?office=mfl .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Nov 9, 11:46 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
1146 AM EST Wed Nov 9 2022
FLZ074-173-091730-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1146 AM EST Wed Nov 9 2022
...Strong showers will impact portions of Eastern Miami-Dade County
through 1230 PM EST...
At 1144 AM EST, National Weather Service meteorologists were
tracking strong showers along a line extending from Westchester to 8
miles east of Black Point. Movement was south southwest at 25 mph
and will affect the eastern Metro areas of Miami-Dade County.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Surfside, Homestead Miami Speedway, Black Point, Miami
Gardens, Turkey Point, Virginia Key, Kendall, North Miami, Doral,
North Miami Beach, Aventura, Sunny Isles Beach and Pinecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2551 8015 2531 8024 2533 8026 2534 8026
2534 8025 2535 8026 2536 8028 2541 8044
2553 8041 2558 8037 2565 8039 2596 8027
2596 8011
TIME...MOT...LOC 1644Z 033DEG 22KT 2577 8032 2553 8018
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterLocal storm report, Nov 9, 12:08 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1208 PM EST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM TROPICAL STORM 1 N JUNO BEACH 26.89N 80.06W
11/09/2022 AMZ650 FL MESONET
MESONET STATION XJUP JUNO BEACH PIER GUSTS
UP TO 62 MPH (54 KTS).
&&
BNBLocal storm report, Nov 9, 12:09 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1209 PM EST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TROPICAL STORM 5 SSE MIAMI BEACH 25.75N 80.10W
11/09/2022 AMZ651 FL MESONET
MESONET STATION XGVT GOVERNMENT CUT REPORTED
59 MPH (51 KTS).
&&
BNBLocal storm report, Nov 9, 12:23 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1223 PM EST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TROPICAL STORM 1 N JUNO BEACH 26.89N 80.06W
11/09/2022 AMZ650 FL MESONET
MESONET STATION XJUP JUNO BEACH PIER
MEASURED SUSTAINED WINDS OF 41 MPH OR 36
KTS. THIS STATION ALSO MEASURED A GUST OF 49
MPH OR 43 KTS. THIS STATION HAS AN ELEVATION
OF 20 FEET.
&&
CWCSpecial weather statement, Nov 9, 12:25 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
1225 PM EST Wed Nov 9 2022
FLZ073-074-173-091830-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1225 PM EST Wed Nov 9 2022
...Strong thunderstorms will impact portions of northern Miami-Dade
County through 130 PM EST...
At 1223 PM EST, National Weather Service meteorologists were
tracking strong showers along a line extending from Hialeah to near
Homestead Bayfront Park. Movement was south southwest at 25 to 30
mph. These strong showers will move into rest of the eastern metro
areas of Miami-Dade County through early this afternoon.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Homestead Miami Speedway, Black Point, Miami Gardens,
Turkey Point, Virginia Key, Kendall, North Miami, Doral, North Miami
Beach, Miami Lakes, Pinecrest, Opa-Locka and Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
strong showers pass.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2556 8013 2533 8022 2535 8027 2536 8028
2541 8044 2596 8029 2596 8018 2577 8013
TIME...MOT...LOC 1723Z 025DEG 25KT 2589 8029 2547 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterLocal storm report, Nov 9, 12:35 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TROPICAL STORM 5 SSE MIAMI BEACH 25.75N 80.10W
11/09/2022 AMZ651 FL MESONET
MESONET STATION XGVT GOVERNMENT CUT HAD A
WIND GUST OF 40 MPH OR 35 KTS. THIS SITE HAS
AN ELEVATION OF 75 FEET.
&&
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:25 AM EST | Special Weather Statement | MFL | Broward | 35 min |
| Nov 9, 9:27 AM EST | Special Marine Warning | MFL | 33 min | |
| Nov 9, 11:11 AM EST | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Nov 9, 11:13 AM EST | Special Marine Warning | MFL | 32 min | |
| Nov 9, 11:42 AM EST | Special Marine Warning | MFL | 48 min | |
| Nov 9, 11:46 AM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Nov 9, 12:25 PM EST | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Nov 9, 12:31 PM EST | Special Marine Warning | MFL | 18 min | |
| Nov 9, 1:17 PM EST | Special Marine Warning | MFL | 28 min | |
| Nov 9, 1:19 PM EST | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Nov 9, 1:40 PM EST | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Nov 9, 1:41 PM EST | Special Marine Warning | MFL | 34 min | |
| Nov 9, 1:56 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Nov 9, 3:11 PM EST | Areal Flood Advisory | MFL | Broward | 109 min |
| Nov 9, 4:55 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.